MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number HPWAS-35-180
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Event is currently under investigation.
 
Event or Problem Description
It was reported that the hydrophilic coating on the roadrunner uniglide device appeared to be coming off of the device during the sfa intervention procedure.The reporter stated that this occurred on the distal end of the guide, away from the patient, and none of coating came off inside the patient.No harm to the patient was reported.
 
Additional Manufacturer Narrative
Corrected information: product code: dqx.Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used roadrunner uniglide hydrophilic wire guide was returned for investigation.Damage is noted at the proximal end of the wire guide.The proximal end of the polymer jacket is attached , but is perpendicular to the core wire 2mm.The hydrophilic coating is present.The device outside diameter and length are within specifications.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Hydrophilic coated wire guides require 100% inspection and verifications to ensure this device meets requirements.Per the customer, the problem occurred around 10 minutes after activation.Per the ifu, "use of sterilized gauze moistened with heparinized saline solution facilitates handling the wire.Note: if movement of the wire within the device becomes diminished, remove the wire guide and reactivate the hydrophilic coating by wetting its entire surface with heparinized saline solution." there is no information regarding the preparation and handling of the device that may have contributed to the device failure.Based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6648158
Report Number1820334-2017-01559
Device Sequence Number16424906
Product Code DXQ
UDI-Device Identifier00827002561779
UDI-Public(01)00827002561779(17)200424(10)7852139
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHPWAS-35-180
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/09/2017
Supplement Date Received by Manufacturer10/05/2017
Initial Report FDA Received Date06/16/2017
Supplement Report FDA Received Date10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1